It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Nutritional Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-05-2006, 06:26 AM   #1
Veteran
(female)
 
Join Date: Jul 2005
Location: NL, Canada
Posts: 404
Angela22F HB User
To OlderLady...

Hi Again

I asked my doctor about increasing my B12 shots to at least once every two weeks, to get my levels up, and then returning to monthly shots as maintenance. He basically said that there was no need, as "everyone he knows has it every three weeks". Funny, first he told me once a month! Everything I have read, says initially the shots should occur once every 2 to 3 days for approx. 2 weeks to a month to increase levels and then every 1 to 3 months for maintenance.

What was your course of action like? I am just not understanding his resistance to the idea. However, initially he gave me a large enough prescription for me to do it myself, but, I don't want to do anything without his approval. It's just not making sense.

When I told him of how horrible I am feeling, his response was " you know sometimes I feel like that, what do you think causes that?" which seems to be his response to many things lately. He then admitted it could be my B12 deficiency, but still doesn't think an increase in the amount of shots will help.

It took you a long time to feel better right? I guess right now I am looking for reassurance. He didn't have any reasoning for his replies to my questions. I seem to be feeling worse these past 3 days than I had been previously, and he just gave me shot #2 yesterday.

Did you take any other supplements while going through this? I'm wondering if maybe I should.

Sorry if I'm rambling, its just the appt yesterday has really dampened my spirits.

Angela

 
Sponsors Lightbulb
   
Old 04-05-2006, 08:35 PM   #2
Junior Member
 
Join Date: Jul 2004
Posts: 29
olderlady HB User
Re: To OlderLady...

I didn't read until many months after I started getting shots what you read about getting them every few days at first,by then I was beginning to feel better. After I read that I didn't understand it either. I felt like I could have been spared needless suffering. If you're giving yourself the shots(I do too) I would go with the every three weeks maybe even a couple of days before three weeks. I had no other course of action except the shots. It was a long haul waiting to feel better thinking maybe I had something else terrible. You know from everything I have read I don't think every few days for a few weeks would hurt, but like you I would be leery. Like I said it took me a year to feel myself again,but you should see your symptoms SLOWLY start get better soon. I thought one shot and my b12 will be normal again it doesn't work that way. It took a long time to get down to the point you were it takes a long time to get back up to a normal point. The thing is to tell yourself that you will feel better and try to relax with it. I felt worse than I have ever felt in my life but I got better and so will you. Also, I didn't feel any better after two shots I think it took about four before I saw any improvement.

 
Old 04-06-2006, 04:49 AM   #3
Veteran
(female)
 
Join Date: Jul 2005
Location: NL, Canada
Posts: 404
Angela22F HB User
Re: To OlderLady...

Thank you I know it's going to take time. Just cannot understand his resistance. You cannot "overdose" on B12, so I don't see the harm, even if he doesn't agree. It's reassuring for me to hear from someone who's "been there" - and is feeling better.

Do you know the cause of your deficiency?

Only one more question, then I will stop bugging you

Did you experience chronic infections? I have had chronic throat/sinus infections for about 2 years I believe - with swollen glands for just as long. It's like my immune system doesn't exist! lol But the doc has no explanation, told me "to live with it" - I was just wondering if it could be connected.

Last edited by Angela22F; 04-06-2006 at 04:54 AM.

 
Old 04-06-2006, 11:02 AM   #4
Junior Member
 
Join Date: Jul 2004
Posts: 29
olderlady HB User
Re: To OlderLady...

Yes, I do know the cause of my deficiency at least what my doctor said. He said that my body either has stopped or more likely absorbs b12 very inefficiently, so I need the shots for the rest of my life. From what I have read it is an autoimmune disease like lupus or any other autoimmune disease. No, I don't think I have had any more infections than what would be considered normal. Has your doctor told you the cause of your deficiency? I know vegetarians can get a deficiency. Has he said that a some point you will be able to stop the shots? If he says yes then it's not what I have but if no then it probably is. You're not bugging me I'm happy to try to help. I know I felt so scared, sick, and alone. I felt that the rest of the world was going on with their happy life, except me.

 
Old 04-06-2006, 12:00 PM   #5
Veteran
(female)
 
Join Date: Jul 2005
Location: NL, Canada
Posts: 404
Angela22F HB User
Re: To OlderLady...

Well, we are still unsure of the cause of my deficiency... At first he thought it was IBD - most likely Crohn's - but that is not confirmed. At any rate, he thinks its a malabsorption issue, and tells me I will be getting the shots for the rest of my life basically.

I felt the same way (scared/sick/alone) for a long time, as no one really understood why I was like I was, and from the outside I look perfectly healthy! I spent a long time, and have been to alot of doctors and was beginning to think I was crazy! lol But I have found so much support in these boards and kind people such as yourself that I no longer feel that way. Still get frustrated on times, hence all my darn posts lol... but at least I am progressing now And beginning to tie things together. I've been all over these boards lol, but usually can be found on the digestive disorders.

Again, thank you for all the help

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Tired, Tired and yucky olderlady2 Digestive Disorders 3 09-27-2006 01:19 PM
B12 Deficiency Help Angela22F Nutritional Disorders 46 07-22-2006 07:08 AM
Do you find symptoms keeping coming back after being gone for awhile? rmc12 Menopause 56 02-09-2006 04:42 PM
"Post-menopause? How do you feel?" Diane05 Menopause 15 02-05-2006 08:06 AM
All these symptoms can make you a hypochondriac, for sure! smvdelv Hypochondria 15 09-16-2005 07:34 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



jenj770 (3), kris90 (2), linda.wyn (2), ladybud (2), brokenweed (2), SK59 (2), cdn jen (1), AuntieLeela (1), alisa0225 (1), james079 (1)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 06:14 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!